Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Apr 9, 2021, 5:23 PM EDT for Moore County, Richmond County, North Carolina. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2021, 5:23 PM EDT (21:23 UTC)
- Expired
- Apr 9, 2021, 6:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Raleigh, NC
Counties Moore County, NC, Richmond County, NC
The radar
The Raleigh/Durham radar (KRAX), 136 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 361 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
204
WWUS82 KRAH 092123
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
523 PM EDT Fri Apr 9 2021
NCZ074-075-084-092230-
Richmond NC-Montgomery NC-Moore NC-
523 PM EDT Fri Apr 9 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN MOORE...EASTERN
MONTGOMERY AND NORTHERN RICHMOND COUNTIES UNTIL 630 PM EDT...
At 522 PM EDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Rockingham, moving northeast at 30 mph.
Pea size hail and wind gusts up to 40 mph will be possible with this
storm.
Locations impacted include...
Southern Pines, Carthage, Pinehurst, Biscoe, Whispering Pines,
Ellerbe, Foxfire, Star, Candor and Taylortown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3503 7988 3504 7988 3507 7991 3510 7991
3512 7993 3512 7995 3511 7997 3549 7975
3529 7929 3497 7978
TIME...MOT...LOC 2122Z 216DEG 25KT 3513 7978
$$
JJTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Apr 9, 3:10 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 9, 3:10 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 310 PM EDT Fri Apr 9 2021 .SYNOPSIS... A surface boundary near the North Carolina and Virginia border will lift north into Virginia through this evening. A cold front will approach the region from the west late Saturday and then move across the area on Sunday. && .NEAR TERM /THROUGH TONIGHT/... As of 310 PM Friday... A diffuse surface front lies over the northern portion of the state, with slightly higher dewpoints to the south of the front, though not much in the way of a temperature difference. An upper level shortwave set to move across the region this afternoon will help to set off afternoon showers/thunderstorms. Coverage of showers and thunderstorms is expected to spread farther to the east, with the surface front near the state border likely acting as the main focus for precipitation. MLCAPE near or above 1500 J/kg and effective bulk shear of 35-40 kt will favor a mix of organized clusters and supercells capable of producing large hail and damaging winds, with greater chances farther to the north. SPC did upgrade areas from the Triangle to the north and east to a Level 2 (slight) risk for severe weather with the 12:30pm update, which seems reasonable, with other areas under a Level 1 (marginal) risk. Precipitation chances should significantly drop after midnight. Light southerly winds should help to keep overnight temperature similar to last night, in the mid 50s to lower 60s. && .SHORT TERM /SATURDAY AND SATURDAY NIGHT/... As of 310 PM Friday... On Saturday, a surface low pressure center will shift northeast from Missouri Saturday morning to Lake Michigan Sunday morning. Most of the rain with the associated cold front will remain well in advance of the front, which will only reach the Appalachians by Sunday morning. However, synoptic and high-resolution models are in good consensus showing a line of showers and thunderstorms reaching the Triad around sunset Saturday evening and weakening as it moves east. Had enough confidence to add a small area of categorical pops in the Triad, with likely pops elsewhere. All locations are under a Level 1 (marginal) risk for severe weather. Highs will be similar to today, with values in the upper 70s and lower 80s, while lows will remain around 60. && .LONG TERM /SUNDAY THROUGH FRIDAY/... As of 245 PM Friday... A closed upper level low across the western Great Lakes on Saturday will shift northeast and weaken as another upper low moves into the Great Lakes and absorbs the initial low late Monday. A broad upper level trough axis across the TN Valley/Deep South on Sunday will shift east across the Carolinas Sunday night with a brief period of upper level ridging expected later on Monday. An associated cold front across the southern Appalachians on Sunday morning will move east across central NC during the afternoon and off the coast on Sunday night. The air mass across central NC will be stable to start with areas of stratus expected in the early morning before some breaks develop and weak instability develops during the afternoon. The low and especially mid level flow strengthens with 0-6km shear values ranging between 30-40 kts during the afternoon. Given the mechanisms for ascent, scattered showers and some storms are expected to develop across central and eastern NC with a threat of strong storms across the Coastal Plain. Convective coverage is uncertain at this point but the greatest coverage will certainly by in the Coastal Plain. Highs on Sunday will range in the mid 70s to around 80. Expect skies to slowly improve on Sunday night with lows in the lower to mid 50s. A northwest flow behind the trough is expected on Monday with fair weather and highs near 80 and lows in the lower 50s. The upper level flow on Tuesday and Wednesday will become more westerly as an upper level low becomes reestablished across the Great Lakes. Weak disturbances in the flow aloft and a weak cold front crossing the region could result in a few showers that move east out of the Mountains on Tuesday afternoon and perhaps across the southern and southeast areas on Wednesday afternoon. Coverage will be limited with highs in the upper 70s to lower 80s on Tuesday and the mid to upper 70s on Wednesday. The forecast becomes more uncertain on Thursday and Friday as an upper low/trough across the Great Lakes drops southeast across the Mid Atlantic. Recent trends suggest a more northwesterly flow is expected and a tendency for dry conditions and cooler temperatures. Highs in the upper 60s to lower 70s and lows around 50 are expected. && .AVIATION /17Z FRIDAY THROUGH WEDNESDAY/... As of 1255 PM Friday... VFR conditions are expected this afternoon and this evening except in scattered thunderstorms. Think that the greatest potential for thunderstorms will be closer to the Virginia-North Carolina border, which will give GSO/INT/RDU the highest chance for thunderstorms. Have gone with a vicinity mention of precipitation at other sites. All precipitation should come to an end by midnight. With the greatest coverage of rain expected in the Triad, have maintained IFR cigs overnight at GSO/INT with MVFR visibilities in some minor fog at RDU/RWI. Most restrictions should end Saturday morning. Outlook: A cold front will likely bring a line of showers and thunderstorms late Saturday afternoon and Saturday evening. While showers and restrictions could persist into Sunday, it appears likely that dry VFR conditions can be expected into early next week. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Blaes NEAR TERM...Green SHORT TERM...Green LONG TERM...Blaes AVIATION...Green
Hazardous weather outlook, Apr 9, 3:44 PM EDT, 1 hour 39 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 344 PM EDT Fri Apr 9 2021 NCZ007>010-026-101200- Person-Granville-Vance-Warren-Franklin- 344 PM EDT Fri Apr 9 2021 ...SEVERE THUNDERSTORM WATCH 78 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ021>025-041-101200- Forsyth-Guilford-Alamance-Orange-Durham-Wake- 344 PM EDT Fri Apr 9 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Scattered thunderstorms this afternoon and evening will be capable of producing damaging straight-line wind gusts and quarter-size hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ011-027-028-101200- Halifax-Nash-Edgecombe- 344 PM EDT Fri Apr 9 2021 ...SEVERE THUNDERSTORM WATCH 78 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. An isolated strong to severe thunderstorm will be possible on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ038>040-073>077-083>086-101200- Davidson-Randolph-Chatham-Stanly-Montgomery-Moore-Lee-Harnett-Anson- Richmond-Scotland-Hoke- 344 PM EDT Fri Apr 9 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Scattered thunderstorms this afternoon and evening will be capable of producing damaging straight-line wind gusts and quarter-size hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms Saturday evening will be capable of producing damaging straight-line wind gusts and quarter-size hail. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ042-078-088-089-101200- Johnston-Wayne-Cumberland-Sampson- 344 PM EDT Fri Apr 9 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Scattered thunderstorms this afternoon and evening will be capable of producing damaging straight-line wind gusts and quarter-size hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. An isolated strong to severe thunderstorm will be possible on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ043-101200- Wilson- 344 PM EDT Fri Apr 9 2021 ...SEVERE THUNDERSTORM WATCH 78 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. An isolated strong to severe thunderstorm will be possible on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Apr 9, 4:21 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
421 PM EDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL PINEBLUFF 35.11N 79.47W
04/09/2021 E1.75 INCH MOORE NC 911 CALL CENTER
MULTIPLE REPORTS OF GOLF BALL SIZE HAIL IN
THE TOWN OF PINEBLUFF.
&&
AKLocal storm report, Apr 9, 4:22 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
422 PM EDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 1 SW ABERDEEN 35.13N 79.44W
04/09/2021 E1.75 INCH MOORE NC 911 CALL CENTER
MULTIPLE REPORTS OF GOLF BALL SIZE HAIL IN
THE TOWN OF ABERDEEN.
&&
AKLocal storm report, Apr 9, 4:23 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
423 PM EDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 2 N PINEBLUFF 35.13N 79.47W
04/09/2021 E1.00 INCH MOORE NC PUBLIC
&&
AKLocal storm report, Apr 9, 4:38 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
438 PM EDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 5 E SEMINOLE 35.46N 78.91W
04/09/2021 E1.00 INCH HARNETT NC PARK/FOREST SRVC
REPORT OF 1.00 INCH HAIL AT RAVEN ROCK STATE
PARK.
&&
AKSpecial weather statement, Apr 9, 4:49 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Raleigh NC
449 PM EDT Fri Apr 9 2021
NCZ085-086-092145-
Scotland NC-Hoke NC-
449 PM EDT Fri Apr 9 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SCOTLAND AND
SOUTHEASTERN HOKE COUNTIES UNTIL 545 PM EDT...
At 449 PM EDT, Doppler radar was tracking a strong thunderstorm near
Laurinburg, moving east at 15 mph.
Nickel size hail and wind gusts up to 40 mph will be possible with
this storm.
Heavy rain and minor flooding will also be possible with this storm.
Locations impacted include...
Laurinburg, Maxton, Antioch, Wagram, East Laurinburg and Laurel Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways and minor flooding of creeks, streams,
and areas of poor drainage. Drivers are urged to slow down and use
extra caution to avoid hydroplaning.
&&
LAT...LON 3479 7954 3492 7955 3495 7904 3483 7919
3484 7935 3482 7936 3477 7933 3471 7939
TIME...MOT...LOC 2049Z 268DEG 13KT 3483 7946
10Special weather statement, Apr 9, 5:23 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
523 PM EDT Fri Apr 9 2021
NCZ074-075-084-092230-
Richmond NC-Montgomery NC-Moore NC-
523 PM EDT Fri Apr 9 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN MOORE...EASTERN
MONTGOMERY AND NORTHERN RICHMOND COUNTIES UNTIL 630 PM EDT...
At 522 PM EDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Rockingham, moving northeast at 30 mph.
Pea size hail and wind gusts up to 40 mph will be possible with this
storm.
Locations impacted include...
Southern Pines, Carthage, Pinehurst, Biscoe, Whispering Pines,
Ellerbe, Foxfire, Star, Candor and Taylortown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3503 7988 3504 7988 3507 7991 3510 7991
3512 7993 3512 7995 3511 7997 3549 7975
3529 7929 3497 7978
TIME...MOT...LOC 2122Z 216DEG 25KT 3513 7978
JJTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:02 PM EDT | Special Weather Statement | RAH | Scotland | 58 min |
| Apr 9, 3:38 PM EDT | Special Weather Statement | RAH | Lee | 67 min |
| Apr 9, 3:41 PM EDT | Special Weather Statement | RAH | Hoke, Richmond, Scotland | 64 min |
| Apr 9, 3:57 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore, Richmond, Scotland | 22 min |
| Apr 9, 4:10 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 50 min |
| Apr 9, 4:29 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 46 min |
| Apr 9, 4:44 PM EDT | Severe Thunderstorm Warning | RAH | Granville | 46 min |
| Apr 9, 4:49 PM EDT | Special Weather Statement | RAH | Scotland | 56 min |
| Apr 9, 4:53 PM EDT | Areal Flood Advisory | RAH | Scotland | 112 min |
| Apr 9, 5:09 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 51 min |
| Apr 9, 5:12 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance, Warren | 63 min |
| Apr 9, 5:23 PM EDT | Areal Flood Advisory | RAH | Harnett, Johnston, Wake | 3 hr |
| Apr 9, 5:42 PM EDT | Tornado Warning | RAH | Person | 35 min |
| Apr 9, 5:59 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 46 min |
| Apr 9, 6:03 PM EDT | Special Weather Statement | RAH | Johnston | 42 min |
| Apr 9, 6:21 PM EDT | Special Weather Statement | RAH | Warren | 54 min |
| Apr 9, 6:35 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 40 min |
| Apr 9, 6:55 PM EDT | Special Weather Statement | RAH | Person, Vance | 65 min |
| Apr 9, 7:20 PM EDT | Special Weather Statement | RAH | Durham, Granville | 55 min |
| Apr 9, 7:21 PM EDT | Special Weather Statement | RAH | Davidson | 54 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.